MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX4515-PMA
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.Procedural imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the flow diverter device was deployed successfully.After the post-deployment angio run, the stent may not have been fully open with the limited flow in the left aca.Immediately, the aneurysm was eliminated thru low diversion.The stent was crossed with a guidewire and a balloon was used.After a series of failed attempts, the stent bunched up preventing the balloon to move.The patient was administered.25 kilograms of kangelor and closed the access with the stent remaining implanted.Before the procedure, antiplatelet drugs p2y12 was 20 and when the stent was deployed, it was 51.Immediately after the patient woke up, there with a minimal deficit, and twelve hours later, there were no symptoms.The patient is stable.
 
Additional Manufacturer Narrative
Per the review of the seven radiographic images, the fred is seen to span from just below the terminus to just distal to the ophthalmic artery.It is compressed (¿bunched up¿ as described in the complaint) in its middle segment, as evidence by the compressed pitch of the platinum wind wire, likely from the balloon microcatheter maneuvers described in the complaint.There is almost no pcom aneurysm filling, with only a tiny amount of contrast in the dome of the aneurysm.There is filling defect (indicating acute clot) starting at the proximal braid and being the largest where the stent is compressed, at the level of the takeoff of the pcom.The pcom itself is not filling.The anterior choroidal artery fills.There is probably some clot distal to the pcom on the posterior aspect of the stent.Per the review of the twelve additional images, a fred can be seen deployed from just below the terminus to just distal to distal genu of the ica.The fred is fully open and has a normal appearance with good apposition, no clot, and normal flow.The delivery microcatheter is just proximal to the fred and the guiding catheter is at the petrocavernous ica junction.The deployed fred can then be seen with faint distal markers below the ica terminus.There is moderate clot (filling defects) in the distal half of the fred.There is likely decreased flow though the stent as evidenced by poor filling of the a1 aca segment and dilute contrast distal to the stent.The tip of a microcatheter can later be seen just proximal to the fred; a microguidewire with three 180 degree turns through the proximal half of the stent is seen.The fred now appears to be mildly compressed (¿bunched up¿) in its mid segment, likely from the guidewire maneuvers.The guiding catheter is at the petrocavernous ica junction.The cause of the clot is likely the abnormal compressed appearance of the fred after microballoon catheter/microguidewire manipulation.Without the return and physical evaluation of the device, the investigation cannot determine if a condition exists that would have caused on contributed to the reported event.
 
Event or Problem Description
See h.10.
 
Additional Manufacturer Narrative
Imaging review: seven radiographic images are supplied.None are labeled as to date, time, or vessel.Image 0: lateral left ica dsa, unsubtracted, with contrast.The fred is seen to span from just below the terminus to just distal to the ophthalmic artery.It is compressed (¿bunched up¿ as described in the complaint) in its middle segment, as evidenced by the compressed pitch of the platinum wind wire, likely from the balloon microcatheter maneuvers described in the complaint.There is almost no pcom aneurysm filling, with only a tiny amount of contrast in the dome of the aneurysm.There is filling defect (indicating acute clot) starting at the proximal braid and being the largest where the stent is compressed, at the level of the takeoff of the pcom.The pcom itself is not filling.The anterior choroidal artery fills.There is probably some clot distal to the pcom on the posterior aspect of the stent.Image 1: same as image 0 but subtracted.The clot is better seen.There may be some limitation of flow in the m1 and a1, but it is difficult to tell on this coned-down, single image.This image was probably taken either earlier than image 0, or later (after cangrelor) as the pcom itself and the small pcom aneurysm (about 2.5 x 3.5 mm) are opacified.Image 2: ap single shot fluoro image, no contrast: the fred exhibits the same compressed appearance described above in its mid-segment.Image 3: same as image 2, but ap.Image 4: lateral single shot fluoro image.The fred was just deployed, as the microcatheter is just proximal to the proximal fred and the pusher wire¿s distal end is in the m1 segment of the mca.The proximal half of the fred is not quite as open as its distal half.Image 5: same as image 4, but ap.The proximal fred is not well seen as it is profiled end-on.Image 6: same as image 5, but slightly different ap projection showing the proximal fred better.The cause of the clot is likely the abnormal compressed appearance of the fred after microballoon catheter manipulation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.Allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure amaurosis fugax or transient blindness, aphasia, blindness, cardiac arrhythmia, complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves.Cranial neuropathy, death, device fracture, migration or misplacement, diplopia, dissection or perforation of the parent artery, headache, hemiplegia, hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal, hydrocephalus, infection, mass effect, myocardial infarction, neurological deficits, pseudoaneurysm formation, reactions to anti-platelet or anti-coagulant agents, reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia,.Reactions to anesthesia and related procedures, reactions to contrast agents including allergic reactions and kidney failure, reduced visual acuity or visual field, retinal artery occlusion or infarction, retinal ischemia, rupture or perforation of the aneurysm, stenosis of stented segment, seizure, stent thrombosis, stroke or tia (transient ischemic attack), thromboembolic event, vasospasm, visual impairment, i.Directions for use, 26.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred system at the proper location, to achieve full expansion and good vessel apposition.27.Caution: using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured up to 75% of its deployed length.29.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.30.Caution: the fred system must not be re-deployed more than three times.31.If fred system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 23) proximal to the aneurysm neck for adequate coverage.32.Note: the fred system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.34.Warning: do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.35.If necessary, to maintain access through the implanted device, advance the microcatheter distal to the implanted device.Remove and discard the delivery wire.36.Caution: the fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.38.After completing the procedure, withdraw and discard all applicable accessory devices.Caution: carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16955967
Report Number2032493-2023-00733
Device Sequence Number20586238
Product Code OUT
UDI-Device Identifier00842429114391
UDI-Public(01)00842429114391(11)220623(17)250531(10)0000204117
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberFREDX4515-PMA
Device Catalogue NumberFREDX4515
Device Lot Number0000204117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/19/2023
10/10/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date05/27/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale